Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 226, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 26, 2015, 9:21 AM CST for Osage County, Missouri. It took effect at Dec 27, 2015, 5:28 AM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 9:21 AM CST (15:21 UTC)
- In effect from
- Dec 27, 2015, 5:28 AM CST
- Expired
- Jan 1, 2016, 3:31 PM CST
- In force
- 5 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Major
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Rich Fountain (RIFM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:58 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 26, 5:58 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
558 AM CST SAT DEC 26 2015
.SHORT TERM: (Through Tonight)
Issued at 245 AM CST Sat Dec 26 2015
Confidence continues to increase that a high impact and
potentially historic flooding event will unfold this afternoon
through Monday. Life threatening flash flooding along
creeks/streams and other low lying areas is expected, along with
major to historic flooding on area rivers. The forecast itself has
not changed much at all with widespread rainfall amounts of 4-8
inches across the southeast half of the CWA. There was a slight
northwest adjustment to the heaviest axis of rainfall in the 00Z
guidance, but this did not impact headlines.
Showers and thunderstorms are quickly developing to our southwest
and advecting northeast toward the CWA as the warm front begins to
lift north. Believe coverage will become widespread by this
afternoon as a perfect recipe for heavy rainfall aligns overhead.
Key feature is a back building anticyclonically curved upper level
jet that will enduce an ageostrophic response, increasing
frontogenesis and therefore upward vertical motion. The focused
forcing and flow aloft parallel to the frontal zone, favors training
convection. Can't rule a few strong or severe storms occuring this
afternoon and evening along and south of the front as well. The
heaviest rainfall from this prolonged event will occur from this
afternoon through Sunday morning with a broad area of 3 to 5 inches
occurring. The convective nature of this precipitation could
produce locally higher amounts, especially if training persists.
CVKING
.LONG TERM: (Sunday through Friday)
Issued at 245 AM CST Sat Dec 26 2015
The front should sag south on Sunday, shifting the axis of
heaviest rainfall to the southern third of the CWA.
The final wave of potentially heavy rainfall will occur Sunday night
into Monday as a strong closed upper low and the associated
vertically stacked system lifts north/northeast through the middle
Mississippi River Valley. Due to the warm air aloft and track of the
system, believe the prospect of any wintry preciptiation remains
very low. Generally have painted another 1 to 3 inches of rain with
the system itself to come up with event total rainfall amounts of 4
to 8 inches.
Remainder of the forecast features sensible weather more
representative of winter with cold temperatures and a chance of
some light snow on Wednesday.
CVKING
&&
.AVIATION: (For the 12z TAFs through 12z Sunday Morning)
Issued at 546 AM CST Sat Dec 26 2015
IFR flight conditions in rain, thunderstorms, and fog will
overspread the area today. Expect IFR flight conditions to prevail
through the end of the forecast period with ceilings and
visibilities occasionally dropping below airport minimums in
heavy rain...especially along and south of the I-70 corridor.
Flight conditions below minimums may be reached across northeast
Missouri and west central Illinois as well, but more for low
ceilings and fog rather than heavy rain.
Specifics for KSTL:
Areal coverage of rain and thunderstorms in the STL metro area
will increase as the day progresses. Expect ceilings and
visibilities to lower to IFR and possibly below alternate minimums
by mid to late morning. Once ceilings drop to IFR...expect IFR
flight conditions with moderate to occasional heavy rain to
prevail through the end of the forecast period. Could see
ceilings/vsibilities occasionally drop below airport minimums.
Carney
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 58 42 44 40 / 100 100 100 100
Quincy 47 36 39 35 / 90 90 70 90
Columbia 51 37 39 37 / 100 100 100 100
Jefferson City 53 39 40 38 / 100 100 100 100
Salem 64 47 50 42 / 100 100 100 100
Farmington 65 45 48 42 / 100 100 100 100
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flash Flood Watch from noon CST today through Monday afternoon
FOR Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Pike MO-Ralls MO-Reynolds MO-St. Charles MO-St. Francois MO-
St. Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
IL...Flash Flood Watch from noon CST today through Monday afternoon
FOR Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-St. Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Dec 26, 3:07 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 307 AM CST SAT DEC 26 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 307 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A VERY SERIOUS AND POTENTIALLY HISTORIC HEAVY RAINFALL AND FLOODING EVENT IS LIKELY THIS AFTERNOON THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE REGION. HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. A FEW OF THE STORMS COULD BE SEVERE ALONG AND SOUTH OF INTERSTATE 70. HEAVY RAIN WILL CAUSE RAPID RISES ALONG CREEKS, STREAMS AND RIVERS. FLASH FLOODING OF LOW LYING AREAS IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VERY SERIOUS AND POTENTIALLY HISTORIC HEAVY RAINFALL AND FLOODING EVENT IS LIKELY THIS AFTERNOON THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE REGION. ANOTHER PERIOD OF POTENTIALLY HEAVY RAINFALL WILL OCCUR SUNDAY THROUGH MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 5 TO 8 INCHES ARE LIKELY ALONG AND SOUTH OF JEFFERSON CITY MISSOURI TO CARLINVILLE ILLINOIS LINE, WITH AMOUNTS OF 3 TO 5 INCHES NORTH OF THIS LINE. THIS HEAVY RAINFALL WILL LIKELY RESULT IN LIFE-THREATENING FLASH FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND SMALLER CREEKS AND STREAMS. FLOODING OF MOST RIVERS IS EXPECTED WITH MAJOR AND POSSIBLY HISTORIC FLOODING ON SOME RIVERS ACROSS THE SOUTHEAST HALF OF MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS EXCEEDING 2 INCHES, FLOODING AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 7:31 PM CST | River Flood Warning | LSX | Reynolds | 5 days |
| Dec 25, 9:15 PM CST | River Flood Warning | LSX | Saint Charles | 4 days |
| Dec 26, 9:21 AM CST | River Flood Warning | LSX | Cole | 4 days |
| Dec 26, 9:42 AM CST | River Flood Warning | LSX | Osage | 4 days |
| Dec 26, 11:00 AM CST | River Flood Warning | LSX | Lincoln | 4 days |
| Dec 26, 1:40 PM CST | River Flood Warning | LSX | Callaway, Osage | 7 days |
| Dec 26, 1:40 PM CST | River Flood Warning | LSX | Gasconade, Montgomery | 9 days |
| Dec 26, 1:40 PM CST | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| Dec 26, 1:40 PM CST | River Flood Warning | LSX | Franklin, Warren | 7 days |
| Dec 26, 1:40 PM CST | River Flood Warning | LSX | Saint Charles, Saint Louis | 8 days |
| Dec 26, 2:41 PM CST | Flash Flood Warning | LSX | Cole, Crawford, Franklin, Gasconade, Jefferson, Montgomery and 6 more | 13 hr |
| Dec 26, 12:35 PM CST | River Flood Warning | LSX | Brown | 27 days |
| Dec 26, 12:35 PM CST | River Flood Warning | LSX | Morgan, Pike | 27 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.